Hi, I have started on Humira 2 weeks ago. 3 days ago I woke up with a lot of pain through my body with nerve pain as well as muscle pain. That has been the case ever since. It subsides when I take an over the counter anti inflammatory. As I have Fibromyalgia as well, I thought it a flare, but when I looked into it I wondered f it was a reaction to the Humira. As well as the nerve pain, I am feeling very weak. Has anyone else had this and did you go off the treatment. I was told by the Doctor and the nurse that the only side affect was usually at the injection site. Thank you. Julie
Let’s break it down a little. If it was a reaction to the humira injection, it’s more likely it would have happened within a day or two of your first injection really, not just before your next injection day.
Since anti-inflammatories are working it looks more likely to be inflammation based.
Humira or indeed any biologic doesn’t work immediately either and for most of us it takes some time for the biologic to truly get into your system and start working. So it’s unlikely to stop your immune system going insane inflaming you right away.
So have you reported how you’re feeling to your rheumy? They should be able to explain better what’s going on with you too.
How have you been since your second humira injection, since you take it every 2 weeks?
That all sounds quite logical.
I will be talking to my Rheumy on Monday. These symptoms didn’t start until Wednesday, that’s about 13 days post first injection. I took my second dose on Friday, there has been no change. I have recently had fractures to my thoracic spine, hence diagnosed with osteoporosis. My first thoughts were that this pain has come from the fractures, maybe gotten worse and causing nerve pinching to cause the nerve pain. The nerve pain is so widespread it doesn’t seem like it could be from that. Then there is the muscle weakness.
I know that I had a Fibro flare as well, but I can tell the difference between these.
It didn’t occur to me that it might be a reaction until after I took the second inj when someone on another site suggested it might be a reaction.
I suspect that it’s not the Humira, but… Please contact your doctor. Let the doctor be the one to go through the timing, your response to anti inflammatories, and your symptoms. That’s what we pay them the big bucks for. We do have one user here who did have a neurological reaction to Humira, and our was a cumulative one if I remember. @Jen75 can speak up, but please do speak to your doctor.
Definitely talk to your doctor. Whilst it’s highly improbable Humira is causing it, it is not impossible, but either way obviously you deserve to have it sorted out. I did eventually have some issues with Humira - after I had successfully used it for nearly 3 years.
Your description doesn’t sound much like mine, where I seemed to have lots of unconnected issues popping up, though mine was an unusual experience according to what I could find in the literature - though my symptoms were similar to an MS-like syndrome you can get, for most people onset is pretty quick and noticeable over a few weeks - Whereas I managed My symptoms for nearly 2 years! (I wouldn’t change taking Humira, but I sure as heck would change advocating for myself more strongly when these vague symptoms popped up). Good news is these things seem to be rapidly reversible on withdrawal of the drug. (Mine was completely, and I’ve successfully taken a couple of other biologics since).
I think side effects from the biologics are sufficiently rare (particularly in comparison to something like MTX, where most people get symptoms), that just about any side effect except a site reaction is considered unusual. In my case, we figured it out pretty much by accident when I had to go off it for surgery. I think there may be antibody tests as well, but I’m not sure whether those are unequivocal.
Glad to hear you are talking to your Rheumy Monday. In hindsight, the thing that may have helped me was to diarise my issues (as tedious as that is), so the impact on my life was more obvious, then I would have realised myself better when they were a real problem. There was little pain with mine, so probably easier to brush off, glad you aren’t doing that
Thank you for your advice.
Thank you. It’s all a bit strange. Will be talking to both my doctors tomorrow.
After speaking with my Rheumatologist and her nurse, they both don’t think that my symptoms were from the Humira, even though I had my second injection on the Friday and broke out in a rash on the Saturday. My GP said she thinks it was the Humira. Anyway, that was on the 4th and 5th September. I still have the rash, although it is getting better. My back issues are my back issues, it has improved as in I am not getting the nerve pain now. I missed my next Humira injection which was due the 18th September, as per my Rheumatologist’s advice. I will have the next one and then go and see her again after that.
Thank you for your support. I am my own worst enemy as I don’t see doctors often enough to get the help I need. I am trying to change that idea.
Do change it if you can. I hate medical appointments but … well, it is doctors who have turned my life around.
Yes, thank you.